Please consider the problem my husband is afflicted with:
70 y.o. Caucasian male lawyer; MI w/o loss of consciousness; stent inserted, descending ramus, May 2012; no/few complications thereafter.
However, rapid onset (4 - 5 months thereafter) of dysarthria, loss of intonation, breathy speech, low, raspy volume. Possible diagnosis include but not limited to the following: PSP (progressive supranuclear paulsy); ALS; stroke; Parkinson's; Alzheimer's.
Note that these conditions present with other problems, but there is no history of falling, nor of cognative difficulties. A PhD researcher working in opthomological, neurological computer exam determined that the patient did not present the common vision difficulties observed in PSP patients.
Patient presents dystonia, perhaps some Bradykensia, dysphagia, dysarthria, hyperreflexia (gag reflex), but NOT Babinski's signs (thus ruling out indication of ALS; no spasticity. Barium swallow test essentially normal.
MRI, CAT, EEG, EKG, indicate evidence of old cerebellar stroke, with no indication of impairment. Exhaustive 5-hour Neurpsychological battery indicated some vocabulary loss upon examination and depression. (Would anyone not be depressed?)
Drugs prescribed include the usual beta blocker, statin, high blood pressure treatment, as well as Effient. Given that the above stated possible conditions vary from extraordinarily rare to somewhat determinable, what are the possibilities that the loss of speech is related to the anticoagulant (Effient)?
Consider: patient discontinued Plavix for 1 week (AMA) which resulted in substantial, objective improvement in volume and speech, as measured by computerized data collection software operated by a board certified speech/language pathologist. Upon continuation of anticoagulant the patient was switched from Plavix to Effient. Speech, language difficulties rapidly returned.
Slurring, no/low volume, disarthria continue but have not (observably) degenerated.
The Effient must be maintained until anniversary of MI, which is rapidly approaching, but if improvement is not observed upon cessation of all anticoagulant, anti-platelet drugs, which neurological specialty should be consulted? The degree of specificity to determine the cause is vitally important, given that this condition has endured for 9 months.
Please advise. We are at a loss of to whom or where we should pursue next.
Thank you for your consideration.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?